Alert archive / West Virginia / Special Weather Statements in 2015
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Aug 7, 2015, 6:09 PM EDT for Fayette County, Nicholas County, Webster County, West Virginia. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2015, 6:09 PM EDT (22:09 UTC)
- Expired
- Aug 7, 2015, 7:30 PM EDT
- In force
- 81 min
- Issued by
- NWS Charleston, WV
Counties Fayette County, WV, Nicholas County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 100 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
109
WWUS81 KRLX 072209
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
609 PM EDT FRI AUG 7 2015
WVZ028-035>039-047-072330-
WEBSTER-BRAXTON-NICHOLAS-FAYETTE-RANDOLPH-UPSHUR-RALEIGH-
609 PM EDT FRI AUG 7 2015
SHOWERS...SOME WITH TORRENTIAL DOWNPOURS...WILL AFFECT NORTHEASTERN
RALEIGH...WEST CENTRAL RANDOLPH...NICHOLAS...SOUTHERN
UPSHUR...EASTERN BRAXTON...CENTRAL FAYETTE AND WEBSTER
COUNTIES...THROUGH 730 PM.
AT 6 PM EDT...VERY SLOW MOVING SHOWERS WERE OVER THE WESTERN SLOPES
OF THE NORTHERN AND CENTRAL MOUNTAINS OF WEST VIRGINIA...DRIFTING TO
THE SOUTHEAST AT AROUND 10 MPH. TORRENTIAL RAINFALL IS OCCURRING
WITH SOME OF THESE SHOWERS...AND MAY CAUSE LOCALIZED FLOODING. DO
NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
BECKLEY...SUMMERSVILLE...FAYETTEVILLE...RICHWOOD...BABCOCK STATE
PARK...WEBSTER SPRINGS...OAK HILL...MOUNT HOPE...ADDISON (WEBSTER
SPRINGS)...CAMDEN-ON-GAULEY...CRAIGSVILLE...HOLLY RIVER STATE...
CAMDEN ON GAULEY...STANAFORD...DANIELS...PINEY VIEW...BRADLEY...
BEAVER...COWEN AND THURMOND.
LAT...LON 3834 8033 3834 8035 3831 8035 3808 8071
3810 8088 3806 8087 3806 8080 3804 8083
3799 8077 3771 8113 3795 8123 3862 8060
3873 8045 3873 8040 3876 8041 3882 8032
3878 8010 3867 8005
TIME...MOT...LOC 2200Z 240DEG 49KT 3831 8079
$$
05What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:02 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 7, 3:02 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 302 PM EDT FRI AUG 7 2015 .SYNOPSIS... WEAK HIGH PRESSURE BUILDS FROM THE NORTH TONIGHT. HOWEVER...MID LEVEL DISTURBANCES WILL CROSS UNDER NORTHWEST FLOW THROUGH THE WEEKEND. LOW PRESSURE SYSTEM APPROACHES MONDAY. && .NEAR TERM /THROUGH SATURDAY/... WEAK SFC HIGH PRESSURE BUILDS FROM THE NORTH TONIGHT BRINGING DRIER CONDITIONS. ALTHOUGH MODELS KEEP HIGH LOW LEVEL MOISTURE ACROSS THE SOUTHERN COAL FIELDS THROUGH AT LEAST 09Z TONIGHT. MODELS SUGGEST MID LEVEL DISTURBANCES RIDING ACROSS THE AREA UNDER NORTHWEST FLOW ALOFT. THESE DISTURBANCES COULD BRING CLOUDS AND SLIGHT CHANCES FOR RAIN SHOWERS INTO THE WEEKEND. WENT WITH THE SUPER BLEND FOR TEMPERATURES THROUGH THE PERIOD. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... REAMPLIFICATION OF THE MEAN TROF COMMENCES EARLY NEXT WEEK WHICH WILL BE MARKED BY A STRONG COLD FRONTAL PASSAGE LATE MONDAY WITH SHRA/TSRA. && .LONG TERM /TUESDAY THROUGH FRIDAY/... A FRESH AIRMASS WILL SETTLE IN FOR THE EXTENDED WITH MILD COMFORTABLE DAYS AND COOL NIGHTS. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... SATELLITE IMAGES AND SFC OBS SHOW LOW LEVEL DECK FINALLY SLOWLY LIFTING FROM IFR TO MVFR ACROSS HTS...CRW...AND BKW. REST OF SITES ARE VFR ATTM. EXPECT CLOUDS TO CONTINUE LIFTING AND MIXING OUT THROUGH LATE THIS AFTERNOON. HOWEVER...MODELS SUGGEST LOW LEVEL MOISTURE WILL REMAIN IN PLACE ACROSS THE SOUTHERN HALF OF THE AREA...AND REFORMING OF LOW STRATUS IS POSSIBLE OVERNIGHT TONIGHT. AREAS THAT CLEAR WILL SEE IFR FOG FORMATION MAINLY ALONG RIVER VALLEYS. CONFIDENCE RUNS LOW AS WEAK MID LEVELS DISTURBANCES RIDING SE 06Z TO 12Z SATURDAY...WILL BRING CLOUDS...PERHAPS TO PREVENT FOG DEVELOPMENT OVERNIGHT TONIGHT. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY... ALTERNATE SCENARIOS: TIMING AND COVERAGE OF IFR CONDITIONS OVERNIGHT MAY VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY M M M M M M M M M M M M HTS CONSISTENCY M M M H H H H H H H M M BKW CONSISTENCY M M M M M M M M M M M M EKN CONSISTENCY M M H H H H M M M M M M PKB CONSISTENCY H H H H H H H H H H M M CKB CONSISTENCY H H H H H H H M H H H H AFTER 18Z SATURDAY... NO WIDESPREAD IFR CONDITIONS EXPECTED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...ARJ/30 NEAR TERM...KTB/ARJ SHORT TERM...30 LONG TERM...30 AVIATION...KTB/ARJ
Hazardous weather outlook, Aug 7, 3:30 AM EDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 330 AM EDT FRI AUG 7 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-080730- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 330 AM EDT FRI AUG 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 7, 6:09 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
609 PM EDT FRI AUG 7 2015
WVZ028-035>039-047-072330-
WEBSTER-BRAXTON-NICHOLAS-FAYETTE-RANDOLPH-UPSHUR-RALEIGH-
609 PM EDT FRI AUG 7 2015
SHOWERS...SOME WITH TORRENTIAL DOWNPOURS...WILL AFFECT NORTHEASTERN
RALEIGH...WEST CENTRAL RANDOLPH...NICHOLAS...SOUTHERN
UPSHUR...EASTERN BRAXTON...CENTRAL FAYETTE AND WEBSTER
COUNTIES...THROUGH 730 PM.
AT 6 PM EDT...VERY SLOW MOVING SHOWERS WERE OVER THE WESTERN SLOPES
OF THE NORTHERN AND CENTRAL MOUNTAINS OF WEST VIRGINIA...DRIFTING TO
THE SOUTHEAST AT AROUND 10 MPH. TORRENTIAL RAINFALL IS OCCURRING
WITH SOME OF THESE SHOWERS...AND MAY CAUSE LOCALIZED FLOODING. DO
NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
BECKLEY...SUMMERSVILLE...FAYETTEVILLE...RICHWOOD...BABCOCK STATE
PARK...WEBSTER SPRINGS...OAK HILL...MOUNT HOPE...ADDISON (WEBSTER
SPRINGS)...CAMDEN-ON-GAULEY...CRAIGSVILLE...HOLLY RIVER STATE...
CAMDEN ON GAULEY...STANAFORD...DANIELS...PINEY VIEW...BRADLEY...
BEAVER...COWEN AND THURMOND.
LAT...LON 3834 8033 3834 8035 3831 8035 3808 8071
3810 8088 3806 8087 3806 8080 3804 8083
3799 8077 3771 8113 3795 8123 3862 8060
3873 8045 3873 8040 3876 8041 3882 8032
3878 8010 3867 8005
TIME...MOT...LOC 2200Z 240DEG 49KT 3831 8079
05Nearby
Special Weather Statements in West Virginia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.